Jump to content

Need a 2nd opinion from you guys..


Designgirl732

Recommended Posts

Designgirl732

Hey guys! 

 

So I've been meaning to see this guy around the corner from me. He's a psychologist who worked in pharmaceuticals for a part of his career and couldn't take what he saw and now is a certified nutritionist, counselor and owns a natural health store where he takes patients, and puts them on tapering plans and monitors their new plan of supplements, etc.

 

I made an appointment with him (not telling my husband). Most around me have either been on meds, think taking anti depressants 'work great' and don't understand that these meds are just not for me and i'm trying to find my way safely off of them. I even have a friend who says 'i'm just never going off Cymbalta so I don't have to worry about withdrawals' - and a cousin who's been on prozac for 6 years who says 'i can't cry and i have insomnia but i'm cranky without prozac' - So these are the people i'm surrounded by.

 

My gut, my heart and soul are telling me to get off of these now matter how low I'll get, I'll get out of it through exercise, nutrients, etc.

 

So here's this guy. (of course he's heard of Dr Peter Breggin)  http://www.earthfoods.us/page1

 

His name is Dr. Pappas. I've talked to him before in the store but I made an actual one on one appointment with him.

 

If you can help me come up with questions for him maybe or things to look out for I will.

 

Thanks so much!

Link to post
Share on other sites
  • Moderator Emeritus

I don't see anything on his site that suggests he knows anything about coming off psyche meds, it looks like he's in the business of selling supplements and health products.  My advice is be careful.  I don't think you will do any better than the tapering plans here on this site and if he sells you any supplements, check here to find out if anyone has had bad reactions and start with a very small dose.

 

But please let us know how your appointment goes.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post
Share on other sites
Designgirl732

You're right-I'm going to make sure of that. He doesn't advertise it but for the first half of his career he worked for pharmaceuticals as a clinical psychologist and got so fed up with it he chose to go the natural route-I'm sure he obviously makes a living selling the products in the store he owns but I have to believe he knows something about what medication does to the brain and the best way to go about substituting things. I'm definitely going to check back with you guys.

 

THANK YOU Petu. Hope you're feeling well today.

I see you took BusPar-what was your experience on that? My dr said that if AD's don't work for me he's going to try that next (but i may just not take it)

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy